Doctor insights on:
Antibiotics Flucloxacillin And Alcohol
Depends: If you have a history of liver disease (cirrhosis, hepatitis, etc) you should not be drinking alcohol as it may further compromise liver function. If your liver function is normal, there is no reported interaction between the antibiotic flucloxacillin and alcohol. However, it is best not to consume alcohol while taking medications. ...Read more
Hi, do you think I can drink alcohol when taking the strong antibiotics "flucloxacillin" or "amoxicillin"?
In...: Moderation.Get a more detailed answer ›
It is best to: Use backup method for the rest of the month, at your age if you do not want children, I would offer you an in office tubal sterilization, takes 5 minutes, is easy and safe, and you should be on the lowest dose of pills if no problems which is loloestrin- less chance of blood clots, etc. And after the tubal if you want no more periods, would do in office endometrial ablation takes 8 minutes. ...Read more
I have seen dark/black like color of my stools. This happened 1 day after taking some flucloxacillin 500mg 4times daily. Is it the antibiotic or blood?
Need to check: The stool can be tested easily for occult blood in most doctor's offices. You should do this, because if is blood you will need further evaluation. It is not flucloxacillin. Good luck. ...Read more
Flucloxacillin: "Oral contraceptives (You will need to use extra contraceptive precautions such as a condom)" See: http://xpil.medicines.org.uk/ViewPil.aspx? DocID=23226 ...Read more
Pain in breast 16 years old girl no sex nothing suddenly pain since 2weeks medicine tooked : antibiotic flucloxacillin?
Breast Pain: Breast tenderness can be one of the first signs of pregnancy, so if you have been sexually active this last month or two, I would recommend a home pregnancy test. If the pain is in just one breast and doesn't go away, or you feel a lump, or the skin looks red/purple or has dimpling like an orange, or you have greenish or bloody discharge from your nipple--talk to your doctor as soon as possible. ...Read more
Clindamycin & ETOH: While there is no direct adverse effect of consuming alcohol while on Clindamycin therapy, many antibiotics, including Clindamycin can cause varying levels of GI upset. Adding alcohol can aggravate this GI upset. I would suggest moderation in your alcohol consumption. ...Read more
Depends on the med: Doxycycline is less effective with chronic alcohol use. Rifampin and Isoniazid can be more toxic to the liver combined with alcohol. There likely are more interactions; these should be included in the drug information sheet that accompanies the antibiotic. If in doubt, avoid alcohol. If heavy drinker, may need to ask doctor for advice regarding cutting down; stopping suddenly can be dangerous. ...Read more
I took azythromycin yesterday at 4pm and then I drank alcohol last night around 11pm-1am. Did this reduce the efficacy of the antibiotic?
Don't know, but...: Since there are no double-blind, randomized control trials to answer this question, can't tell you for sure. However, the question that I have is — since an antibiotic is usually given only for a few days, if you don't feel like you can safely refrain from drinking alcohol for even that period, might you be struggling with an alcohol problem. Please discuss this with your doctor asap. ...Read more
Wait 24-48: To be safe and to let the antibx work most effectively, wait 24-48 hours, than you can drink etoh in moderation and responsibly only. Best wishes. ...Read more
Depends on…: The antibiotic: some like Flagyl (metronidazole) can interact with alcohol & cause marked nausea & vomiting. Bactrim (sulfamethoxazole and trimethoprim) alone can cause nausea/vomiting even without alcohol. No drug interactions r listed for bactrim, (sulfamethoxazole and trimethoprim) amoxicillin, & alcohol, but it's never a good idea to mix alcohol with meds. Bactrim (sulfamethoxazole and trimethoprim) & alcohol both affect the liver. Best to wait until you've finished antibiotics before drinking. ...Read more
What does it mean when the right lower part of your back hurts after drinking alcohol and you're on an antibiotic?
Likely unrelated : Depending on which antibiotic you are on and the reason you are taking them and how much you drank the pain you are experiencing is probably unrelated. However, the area in your back that hurts is near your kidney and if you drank a lot and the antibiotic is metabolized/excreted through the kidney then you may be overworking them. Or it may be muscle strain. Best not to drink when taking any meds. ...Read more
Within limits, yes: Azithromycin can cause gastrointestinal irritation with abdominal pain, nausea, or cramping, and alcohol could make it worse. For most people, a couple of mixed drinks, wine, or beer aren't likely to be a problem, but go easy. Of course heavy alcohol use impairs the body's ability to fight any infection, so no heavy drinking. ...Read more
When finished: You should not drink with most medications. So when you finish your prescription. ...Read more
Can I drink a few drinks that contain alcohol with low sugar while being on UTI antibiotic? I have a big event I am going to and I won't over due it.
I took my last bactrim (sulfamethoxazole and trimethoprim) antibiotic a little over 24 hours ago. Can I have some alcohol?
Antibiotics/ETOH: Those taking Bactrim (sulfamethoxazole and trimethoprim) should'nt drink alcohol during treatment. This includes alcoholic beverages, cough meds and mouthwash containing alcohol because alcohol can intensify the negative side effects of bactrim (sulfamethoxazole and trimethoprim). If you are off the meds for a day it should be ok. ...Read more
- Talk to a doctor online
- Flucloxacillin dosage
- Does alcohol stop antibiotics working?
- Can i drink alcohol with antibiotics?
- Can i drink alcohol on antibiotics?
- Is there a vegetarian version of flucloxacillin?
- Flucloxacillin for sinus infection
- Drink alcohol antibiotic medication bronchitis